Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 99, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 27, 2019, 12:49 AM CDT for 5 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2019, 12:49 AM CDT (05:49 UTC)
- Expired
- Aug 27, 2019, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, OK, Cherokee County, OK, Muskogee County, OK, Sequoyah County, OK, Wagoner County, OK
The radar
The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
069
WGUS54 KTSA 270549
FFWTSA
OKC001-021-101-135-145-270845-
/O.NEW.KTSA.FF.W.0099.190827T0549Z-190827T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1249 AM CDT Tue Aug 27 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Sequoyah County in east central Oklahoma...
Southern Adair County in northeastern Oklahoma...
Southeastern Wagoner County in northeastern Oklahoma...
Southern Cherokee County in east central Oklahoma...
Northeastern Muskogee County in east central Oklahoma...
* Until 345 AM CDT.
* At 1248 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 2 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Muskogee... Sallisaw...
Fort Gibson... Muldrow...
Roland... Vian...
Gore... Okay...
Webbers Falls... Marble City...
Braggs... Tullahassee...
Brushy... Greenleaf State Park...
Pumpkin Center... Cookson...
Brushy Lake State Park... Cherokee Landing State Park...
Bunch... Lake Tenkiller State Park...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes Interstate 40 in Oklahoma between mile markers 291 and
297, between mile markers 308 and 309, and between mile markers 324
and 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3539 9443 3545 9478 3553 9533 3587 9546
3571 9448
$$2 follow-up statements
491
WGUS74 KTSA 270721
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
221 AM CDT Tue Aug 27 2019
OKC001-021-101-135-145-270845-
/O.CON.KTSA.FF.W.0099.000000T0000Z-190827T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sequoyah OK-Adair OK-Wagoner OK-Cherokee OK-Muskogee OK-
221 AM CDT Tue Aug 27 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR
SEQUOYAH...SOUTHERN ADAIR...SOUTHEASTERN WAGONER...SOUTHERN CHEROKEE
AND NORTHEASTERN MUSKOGEE COUNTIES...
At 219 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain have moved out of the warned area. However, 2 to 4 inches of
rain fell earlier, and flash flooding is likely ongoing.
Some locations that may experience flooding include...
Muskogee... Sallisaw...
Fort Gibson... Muldrow...
Roland... Vian...
Gore... Okay...
Webbers Falls... Marble City...
Braggs... Tullahassee...
Brushy... Greenleaf State Park...
Pumpkin Center... Cookson...
Brushy Lake State Park... Cherokee Landing State Park...
Bunch... Lake Tenkiller State Park...
This includes Interstate 40 in Oklahoma between mile markers 291 and
297, between mile markers 308 and 309, and between mile markers 324
and 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3539 9443 3545 9478 3553 9533 3587 9546
3571 9448
$$431
WGUS74 KTSA 270838
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
338 AM CDT Tue Aug 27 2019
OKC001-021-101-135-145-270848-
/O.EXP.KTSA.FF.W.0099.000000T0000Z-190827T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sequoyah OK-Adair OK-Wagoner OK-Cherokee OK-Muskogee OK-
338 AM CDT Tue Aug 27 2019
...THE FLASH FLOOD WARNING FOR SEQUOYAH...SOUTHERN ADAIR...
SOUTHEASTERN WAGONER...SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE
COUNTIES WILL EXPIRE AT 345 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3539 9443 3545 9478 3553 9533 3587 9546
3571 9448
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 12:15 AM CDT, 34 minutes earlier.
Area forecast discussion, Aug 27, 12:15 AM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1215 AM CDT Tue Aug 27 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR to MVFR conditions are common across eastern Oklahoma and western Arkansas early this morning with IFR conditions occurring in the heavier thunderstorms. Will keep thunderstorms in the TAF for the western Arkansas sites and KMLC until 11z at the latest. Conditions improve during the day on Tuesday. && .PREV DISCUSSION... /Issued 901 PM CDT Mon Aug 26 2019/ DISCUSSION... Severe thunderstorms continue to develop in the vicinity of the cold front that is advancing into northeast Oklahoma at this hour. The front is currently near a Copan to Red Rock line. The airmass just in advance of the cold front is still uncapped with surface based cape running in the vicinity of 5000 J/kg. Still the potential for a tornado over the next hour or so across northeast Oklahoma if any of the discrete cells can stay rooted along the surface boundary. As the cap strengthens over the next few hours the activity will become more elevated as the cold front spreads south. Still expecting a cluster of storms to develop overnight across southern portions of the area as the low level jet increases. Have made some adjustments to pops for Tonight to reflect current trends in short-term model guidance. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, Aug 27, 12:27 AM CDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1227 AM CDT Tue Aug 27 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1227 AM CDT Tue Aug 27 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Generally south of highway 412.
ONSET...Ongoing.
AREA AT GREATEST RISK...Southeast Oklahoma into
western Arkansas.
FLASH FLOOD.
RISK...Limited.
AREA...Generally south of highway 412.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Generally south of highway 412.
ONSET...Ongoing.
DISCUSSION...
Strong to severe thunderstorms are expected to continue
through the overnight hours across much eastern Oklahoma and
western Arkansas, mainly south of highway 412, as a cold
front moves through the region. Strong gusty winds and
large hail will continue to be a concern. Heavy rain and flash
flooding will also be a threat with 1 to 2 inches of rain possible
in a short period of time.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY through Thursday...No Hazards.
FRIDAY through Sunday...Thunderstorm Potential.
MONDAY...No Hazards.
EXTENDED DISCUSSION...
Storms may be ongoing early Tuesday with the focus pushing
into southeast Oklahoma and west central Arkansas. Additional
storms may develop Tuesday night into early Wednesday as the
cold front makes only slow progress southward. The continued
chances for showers and storms will raise the potential for
additional heavy rainfall and associated flooding concerns.
A brief dry period is forecast for later this week with
thunderstorm chances returning next weekend.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Aug 26, 11:49 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG GROVE 36.59N 94.77W
08/26/2019 DELAWARE OK LAW ENFORCEMENT
SEVERAL REPORTS OF DAMAGE IN THE AREA OF GROVE AND
WYANDOTTE INCLUDING NUMBER 10 BRIDGE NEAR ELK RIVER WHICH
IS CLOSED DUE TO POWER LINES DOWN. TIME IS ESTIMATED FROM
RADAR.
&&
SNIDERSpecial weather statement, Aug 26, 11:50 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1150 PM CDT Mon Aug 26 2019
OKZ060-061-270515-
Tulsa OK-Rogers OK-
1150 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND
NORTHEASTERN TULSA COUNTIES UNTIL 1215 AM CDT...
At 1150 PM CDT, a strong thunderstorm was located 3 miles southeast
of Collinsville, moving southeast at 35 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Owasso...
Catoosa... Collinsville...
Oologah...
This includes Interstate 44 between mile markers 237 and 240.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3645 9564 3616 9571 3616 9574 3623 9587
3643 9585 3642 9581 3648 9581
TIME...MOT...LOC 0450Z 306DEG 29KT 3634 9578Local storm report, Aug 26, 11:57 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG BELLA VISTA 36.43N 94.23W
08/26/2019 BENTON AR PUBLIC
VIDEO ON SOCIAL MEDIA SHOWS AT LEAST ONE LARGE TREE
UPROOTED ALONG WITH SEVERAL BRACNHES DOWNED. TIME
ESTIMATED FROM RADAR.
&&
SNIDERLocal storm report, Aug 27, 12:01 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT TUE AUG 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM TSTM WND DMG CENTERTON 36.36N 94.29W
08/26/2019 BENTON AR PUBLIC
SEVERAL REPORTS RELAYED BY BROADCAST MEDIA OF TREE AND
PROPERTY DAMAGE ACROSS CENTERTON AND THE SURROUNDING
AREA. TIME IS ESTIMATED BY RADAR.
&&
SNIDERLocal storm report, Aug 27, 12:14 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1214 AM CDT TUE AUG 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM TSTM WND DMG 2 NW BENTONVILLE 36.39N 94.23W
08/26/2019 BENTON AR BROADCAST MEDIA
LARGE TREE BRANCH DOWN NEAR NW 13TH ST. THE MEDIA ALSO
RELAYED A REPORT OF SEVERAL TREES DOWN ACCORDING TO THE
MAYOR OF BENTONVILLE WITHIN THE CITY OF BENTONVILLE. TIME
IS ESTIMATED FROM RADAR.
&&
SNIDERSpecial weather statement, Aug 27, 12:33 AM CDT, 16 minutes before
Special Weather Statement National Weather Service Tulsa OK 1233 AM CDT Tue Aug 27 2019 OKZ067-068-270600- Cherokee OK-Wagoner OK- 1233 AM CDT Tue Aug 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 100 AM CDT... At 1233 AM CDT, a strong thunderstorm was located over Wagoner, moving southeast at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Wagoner... Okay... Lost City... A Severe Thunderstorm Watch remains in effect until 600 AM CDT for east central Oklahoma. LAT...LON 3590 9551 3606 9540 3605 9498 3583 9535 TIME...MOT...LOC 0533Z 295DEG 36KT 3597 9538
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:05 PM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Aug 26, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Aug 26, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| Aug 26, 7:47 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 43 min |
| Aug 26, 8:01 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Aug 26, 8:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 52 min |
| Aug 26, 8:15 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 45 min |
| Aug 26, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Aug 26, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 50 min |
| Aug 26, 8:57 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| Aug 26, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 42 min |
| Aug 26, 9:17 PM CDT | Tornado Warning | TSA | Nowata, Rogers | 17 min |
| Aug 26, 9:19 PM CDT | Tornado Warning | TSA | Ottawa | 19 min |
| Aug 26, 9:37 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 53 min |
| Aug 26, 9:39 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 51 min |
| Aug 26, 9:48 PM CDT | Special Weather Statement | TSA | Nowata | 42 min |
| Aug 26, 10:05 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 25 min |
| Aug 26, 10:16 PM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Aug 26, 10:23 PM CDT | Areal Flood Advisory | TSA | Delaware, Ottawa | 2 hr |
| Aug 26, 10:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 48 min |
| Aug 26, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 47 min |
| Aug 26, 10:52 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| Aug 26, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 45 min |
| Aug 26, 11:01 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes | 119 min |
| Aug 26, 11:03 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 42 min |
| Aug 26, 11:06 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes | 3 hr |
| Aug 26, 11:17 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 43 min |
| Aug 26, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 49 min |
| Aug 26, 11:28 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 47 min |
| Aug 26, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 47 min |
| Aug 26, 11:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 44 min |
| Aug 26, 11:50 PM CDT | Special Weather Statement | TSA | Rogers | 25 min |
| Aug 27, 12:07 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Mayes, Rogers, Wagoner | 3 hr |
| Aug 27, 12:17 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah, Wagoner | 43 min |
| Aug 27, 12:33 AM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Aug 27, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Muskogee, Sequoyah | 46 min |
| Aug 27, 1:11 AM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 3 hr |
| Aug 27, 1:23 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 52 min |
| Aug 27, 1:51 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 39 min |
| Aug 27, 2:10 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 3 hr |
| Aug 27, 2:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Aug 27, 2:55 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Aug 27, 3:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 55 min |
| Aug 27, 4:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.